Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Sep 11, 2021, 7:22 PM MDT for Elbert County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 7:22 PM MDT (01:22 UTC)
- Expired
- Sep 11, 2021, 7:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 30
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 3631 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
664
WWUS85 KPUB 120122
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
722 PM MDT Sat Sep 11 2021
COZ084-120145-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
722 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northeastern El Paso
County through 745 PM MDT...
At 722 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 30 miles southwest of Limon, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 10406 3898 10423 3902 10427 3913 10414
3913 10405
TIME...MOT...LOC 0122Z 241DEG 32KT 3903 10418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CSS/KSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 11, 3:32 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 3:32 PM MDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 332 PM MDT Sat Sep 11 2021 .SHORT TERM...(This evening through Sunday) Issued at 300 PM MDT Sat Sep 11 2021 Isolated showers and thunderstorms have developed over and near the mountains this afternoon, and expect this development to continue through early evening. Drier air in place and weaker instability in place have limited intensity this afternoon, and expect that to continue as well into the evening. A weak trough/boundary is expected to drop south tonight and may bring a period of gusty winds across the plains, but will provide cooler temps on Sunday. While the stronger westerlies and more energetic flow should stay just to the north on Sunday, it is trending slightly further to the south. This setup along with returning upslope flow will bring isolated to scattered showers and thunderstorms back to southern CO Sunday afternoon. Development over and near the mountains is possible, as well as across the Pikes Peak region and Palmer Divide. At this time, confidence with how much instability will be in place is low. Will need to monitor trends though, as increasing forcing and flow/bulk shear on Sunday could support a stronger storm or two especially around the Palmer Divide where strongest focus looks to be at this time. .LONG TERM...(Sunday night through Saturday) Issued at 300 PM MDT Sat Sep 11 2021 Sunday Night-Tuesday... Any showers and storms lingering over the plains Sunday evening should fade out by around midnight. The upper-level ridge overhead will finally move east of our area into Monday morning as an upper- level trough to our north moves across the CONUS. Westerly flow will return to the area aloft, bringing in additional warmer air and somewhat drying us out again for most of the day on Monday. High temperatures will still be above normal, with mid-80s over higher terrain and high-90s over the plains. Overnight Monday into Tuesday morning, as the main energy of the upper-trough moves over our area, a cold front will be pushed south across the plains. This will give us the chance for more widespread precipitation across the eastern mountains as well as the plains throughout the day on Tuesday and potentially into the overnight hours, thanks to an influx of mid-level moisture that is expected to move in along with the lift from the front. The front will cool us off quite a bit as well, with highs over the whole area expected to stay in the high-70s to mid-80s. Wednesday and Onwards... Warmer and drier weather will return the area starting on Wednesday as the upper-level trough moves on and is replaced by a return of westerly flow aloft. The next potential disturbance to the flow may come around Saturday, with some models predicting the next system moving in. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 300 PM MDT Sat Sep 11 2021 VFR conditions and mainly dry weather are expected across all of the TAF sites this period. A few showers remain possible around COS through early evening, however, highest chances for any development remain just away from the TAF site. Some potential for isolated showers and thunderstorms very late in the period for both COS and PUB, but confidence is low at this time. && .CLIMATE... Issued at 425 AM MDT Sat Sep 11 2021 Here are the records high temperatures for the next few days. Several of today's records have already been broken! OLD Record Highs for 9/11 ALS 83 degrees set in 1990/1959 COS 90 degrees set in 2018 PUB 97 degrees set in 2018/1979 Record Highs for 9/12 ALS 84 degrees set in 1999 COS 91 degrees set in 2018 PUB 97 degrees set in 2018 Record Highs for 9/13 ALS 87 degrees set in 1990 COS 94 degrees set in 1990 PUB 100 degrees set in 1990 && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RODRIGUEZ LONG TERM...GARBEROGLIO AVIATION...RODRIGUEZ CLIMATE...GARBEROGLIO
Hazardous weather outlook, Sep 11, 11:49 AM MDT, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1149 AM MDT Sat Sep 11 2021 COZ058>089-093>099-121800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1149 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms are possible over the mountains and Palmer Divide this afternoon through early evening. The main storm risks will be lightning and gusty winds to 50 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms will be possible across the area Sunday afternoon and evening, and again on Tuesday. Storms across the higher terrain will be higher based, producing more virga and gusty winds than wetting rains. A few stronger storms, producing hail and strong outflow winds, will be possible as storms move east into a more unstable environment across the I-25 Corridor and onto the southeast plains. There will also be the potential for locally heavy rain and burn scar flash flooding across the area on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ
In the hours before
Special weather statement, Sep 11, 7:22 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
722 PM MDT Sat Sep 11 2021
COZ084-120145-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
722 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northeastern El Paso
County through 745 PM MDT...
At 722 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 30 miles southwest of Limon, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern El
Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 10406 3898 10423 3902 10427 3913 10414
3913 10405
TIME...MOT...LOC 0122Z 241DEG 32KT 3903 10418
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CSS/KSThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Sep 12, 3:13 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| Sep 12, 4:17 PM MDT | Special Weather Statement | PUB | El Paso | 28 min |
| Sep 12, 5:54 PM MDT | Special Weather Statement | PUB | Otero | 36 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.